Alert archive / New Jersey / Special Marine Warnings in 2007

Special Marine Warning 4, NWS Philadelphia/Mount Holly

May 16, 2007

NWS Philadelphia/Mount Holly issued this special marine warning at May 16, 2007, 5:49 PM EDT. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2007, 5:49 PM EDT (21:49 UTC)
Expired
May 16, 2007, 7:45 PM EDT
In force
116 min
Issued by
NWS Philadelphia/Mount Holly
Area
Counties, with a storm outline in the text

The radar

The Dover AFB radar (KDOX), 40 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS51 KPHI 162152
SMWPHI
ANZ430-431-162345-
/O.NEW.KPHI.MA.W.0004.070516T2149Z-070516T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 PM EDT WED MAY 16 2007

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
  OVER ATLANTIC COASTAL WATERS...
  INCLUDING BRANDYWINE SHOAL LIGHT...BROWN SHOAL LIGHT...CROSS LEDGE
  LIGHT...EAST POINT...FOURTEEN FOOT BANK LIGHT...MIAH MAULL LIGHT...
  SEA BREEZE AND SHIP JOHN SHOAL LIGHT...

* UNTIL 745 PM EDT

* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 11 MILES WEST
  OF SHIP JOHN SHOAL LIGHT...OR ABOUT 7 MILES SOUTHWEST OF WOODLAND
  BEACH...MOVING SOUTHEAST AT 25 MPH.

* THIS STRONG THUNDERSTORM WILL BE NEAR
  SHIP JOHN SHOAL LIGHT BY 605 PM EDT
  CROSS LEDGE LIGHT BY 630 PM EDT
  MIAH MAULL LIGHT BY 640 PM EDT
  FOURTEEN FOOT BANK LIGHT BY 650 PM EDT
  BRANDYWINE SHOAL LIGHT BY 700 PM EDT
  BROWN SHOAL LIGHT BY 710 PM EDT

MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR DELAWARE.

LAT...LON 3937 7545 3920 7560 3876 7515 3912 7480

$$

KRUZDLO

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 16, 4:17 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, May 16, 4:17 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
417 PM EDT WED MAY 16 2007

.SYNOPSIS...
A STRONG COLD FRONT, BRINGING WIDESPREAD THUNDERSTORMS, WILL
CONTINUE TO CROSS THE REGION INTO THIS EVENING AND FINALLY
STALLING OFFSHORE EARLY THURSDAY. A LOW PRESSURE WILL MOVE UP FROM
THE SOUTH AND RIDE ALONG THE STALLED FRONT BRINGING ANOTHER BOUT
OF RAIN AND SHOWERS ON FRIDAY AND SATURDAY. ANOTHER COLD FRONT IS
EXPECTED TO MOVE THROUGH THE REGION ON SUNDAY INTO MONDAY
FOLLOWED BY HIGH PRESSURE FOR MIDWEEK.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
A THUNDERSTORM WATCH IS IN EFFECT FOR THE ENTIRE REGION UNTIL 8 PM THIS
EVENING.

CURRENT RADAR IMAGES INDICATE THAT THE STORMS EXTENDING ON A LINE
FROM SOUTHERN MA SOUTHWESTWARD INTO CENTRAL VA ARE STARTING TO
FIRE UP AND IMPACT THE REGION. AIR TEMPS IN THE 80S THROUGHOUT
MOST OF THE CWA TODAY WILL DROP OFF RAPIDLY AS RAIN MOVES THROUGH
AND ONCE THE FRONT PASSES. A GUST FRONT WILL MOVE THROUGH SOUTHERN
NJ THIS AFTERNOON BEFORE REACHING THE OCEAN/BURLINGTON COUNTY LINE
EARLY THIS EVENING AND POSSIBLY AFFECTING THE WILDFIRE SITUATION
THERE.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH THURSDAY NIGHT/...
THUNDERSTORMS WILL START TO DIE OFF AS THE EVENING MOVES ON. THE
FRONT WILL MOVE OFFSHORE BY EARLY THURSDAY MORNING. WINDS WILL
START TO SUBSIDE AFTER MIDNIGHT AND THE SKIES WILL ALSO BEGIN TO
CLEAR BEFORE THE CLOUDS START TO RETURN ON THURSDAY AFTERNOON.
AFTER THE FRONT MOVES THROUGH THE TEMPS WILL COOL DOWN
CONSIDERABLY, AS MOST AREAS WILL SEE HIGHS IN THE MID TO UPPER 60S
ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MODELS ARE IN PRETTY GOOD AGREEMENT THAT FRIDAY THROUGH EARLY
SUNDAY WILL REMAIN ON THE WETTER SIDE. FROM MOST OF SUNDAY THROUGH
WEDNESDAY, DRIER CONDITIONS ARE CURRENTLY EXPECTED. HOWEVER, THIS
IS ABOUT ALL THEY AGREE ON. WITH THE LACK OF MODEL AGREEMENT AND
VERY ACTIVE SHORT TERM TODAY, MADE ONLY NECESSARY CHANGES AND
STAYED ALONG THE LINES OF HPC GUIDANCE.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
HIGHLY VARIABLE CONDITIONS COVER THE REGION. OVER THE NW PART OF THE
AREA, TSTMS HAVE MOVED IN FROM THE WEST AND IFR CONDITIONS HAVE BEEN
OBS IN THE TSTMS WITH WIND GUSTS UP TO 40. TO THE SE, VFR CONDITIONS
PREVAILED. THE TSTMS WILL CONTINUE HEADING S/E THROUGH THE EVENING
AND SHOULD BE OFF THE COAST BY 00Z. ANY AREA THAT GETS TSTMS WILL
PROBABLY SEE IFR CONDITIONS FOR AN HR OR TWO. THEN SHOWERS SHOULD
CONTINUE TO 00-03Z AS COOLER AIR ARRIVES.

A SEVERE TSTM WATCH IS IN EFFECT TIL 8 PM AND SOME OF THE WINDS COULD
GUST OVER 50 KT IN THE STRONGEST STORMS.

BY MIDNIGHT, CONDITIONS SHOULD BECOME VFR AT ALL SITES AS DRIER AIR
MOVES IN FROM THE WEST.

LONGER RANGE, SCATTERED SHOWERS MAY OCCUR THURSDAY NIGHT INTO FRI
NIGHT.

&&

.MARINE...
SCA CONDITIONS CONTINUE ON THE OCEAN THROUGH TONIGHT, BUT EXPIRE ON
DEL BAY AT 8 PM. THE SW WINDS WILL DIMINISH RAPIDLY THROUGH THE
EVENING. HOWEVER, 4-6 FT SEAS SHOULD CONTINUE ON THE OCEAN TONIGHT.

THE COLD FRONT THIS EVENING COULD TRIGGER SVR TSTMS AS IT CROSSES
THE REGION. THE GUSTY SW WINDS WILL SHIFT TO NW AND THEN N LATE
TONIGHT. LOW PRESSURE IS FORECAST TO FORM OFF THE SE COAST THU NIGHT
AND THEN HEAD NE TO COASTAL NEW ENGLAND THROUGH FRIDAY NIGHT. THIS
LOW WILL CAUSE N TO NE WINDS OVER THE REGION AS IT MOVES BY WITH SCA
CONDITIONS AGAIN EXPECTED TO DEVELOP.

WINDS SHOULD AGAIN DIMINISH FOR THE WEEKEND AS HIGH PRESSURE BUILD
IN, BUT 4-6 FT SEAS WILL PROBABLY CONTINUE ON THE OCEAN SAT BEFORE
SUBSIDING SUNDAY.

&&

.FIRE WEATHER...
SHOWERS AND TSTMS THIS AFTERNOON SHOULD BE WIDESPREAD. THIS SHOULD
HELP WET THE GROUND AND FUELS IN MOST AREAS. IF THE RAINS MISS THE
FIRE IN OCEAN COUNTY, SOUTHERN NJ, FIRE FIGHTING EFFORTS SHOULD BE
HELPED BY COOLING TEMPERATURES AND INCREASED HUMIDITIES LATER
TONIGHT AND THROUGH THE END OF THE WEEK. ON THURSDAY, MINIMUM HUMIDITIES
SHOULD STAY ABOVE 45 PERCENT THROUGH THE DAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...VM
AVIATION/MARINE/FIRE WEATHER...RNS
Hazardous weather outlook, May 16, 4:31 AM EDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 AM EDT WED MAY 16 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-170845-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
431 AM EDT WED MAY 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE
REGION THIS AFTERNOON AND EVENING.

A COLD FRONT CURRENTLY MOVING INTO WESTERN PENNSYLVANIA WILL MOVE
EASTWARD TODAY. THIS FRONT WILL REACH OUR AREA THIS AFTERNOON.
SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND IN ADVANCE OF THE
FRONT.

THERE IS DECENT MOISTURE AHEAD OF THE FRONT AND SUFFICIENT
INSTABILITY. A LINEAR TYPE THUNDERSTORM EVENT IS POSSIBLE WITH THE
BIGGEST THREATS BEING STRONG GUSTY WINDS AND SMALL HAIL.

SHOWERS AND THUNDERSTORMS SHOULD END DURING THE EVENING WITH THE
PASSAGE OF THE FRONT AND THE LOSS OF DAYTIME HEATING.

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS OR YOUR FAVORITE
MEDIA SOURCE FOR ANY POTENTIAL WATCHES AND WARNING AND FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

ANZ450>455-170845-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
431 AM EDT WED MAY 16 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY MORNING
ON THE OCEAN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-170845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
431 AM EDT WED MAY 16 2007

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH 8 PM THIS
EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED, ESPECIALLY FRIDAY
INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, May 16, 5:19 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
519 PM EDT WED MAY 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     HACKETTSTOWN            40.85N 74.83W
05/16/2007                   WARREN             NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN HACKETTSTOWN.

0310 PM     TSTM WND DMG     HATFIELD                40.28N 75.30W
05/16/2007                   MONTGOMERY         PA   EMERGENCY MNGR

            TREES REPORTED DOWN IN HATFIELD AND HORSHAM.

0325 PM     TSTM WND GST     6 S FLEMINGTON          40.42N 74.86W
05/16/2007  E60.00 MPH       HUNTERDON          NJ   TRAINED SPOTTER

            ESTIMATED WIND GUST OF 60 MPH IN RINGOES.

0325 PM     TSTM WND DMG     WEST CHESTER            39.96N 75.61W
05/16/2007                   CHESTER            PA   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN EASTERN CHESTER COUNTY.

0330 PM     TSTM WND DMG     8 SE FLEMINGTON         40.43N 74.75W
05/16/2007                   SOMERSET           NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN IN EAST AMWELL AND RARTIAN
            TOWNSHIPS.

0338 PM     TSTM WND DMG     10 SW SOMERVILLE        40.47N 74.74W
05/16/2007                   SOMERSET           NJ   EMERGENCY MNGR

            TREES AND WIRES REPORTED DOWN NEAR NESHANIC STATION.

0340 PM     TSTM WND GST     8 SW SOMERVILLE         40.49N 74.72W
05/16/2007  M44.00 MPH       SOMERSET           NJ   TRAINED SPOTTER

            WIND GUST MEASURED TO 44 MPH IN HILLSBOROUGH.

0355 PM     TSTM WND DMG     WOODBRIDGE              40.55N 74.29W
05/16/2007                   MIDDLESEX          NJ   TRAINED SPOTTER

            A LARGE TREE WAS REPORTED DOWN IN WOODBRIDGE.

0435 PM     TSTM WND DMG     HOCKESSIN               39.78N 75.69W
05/16/2007                   NEW CASTLE         DE   EMERGENCY MNGR

            WIRES REPORTED DOWN IN NORTHERN NEW CASTLE COUNTY.

0450 PM     HEAVY RAIN       PIKE CREEK              39.73N 75.70W
05/16/2007  M0.24 INCH       NEW CASTLE         DE   TRAINED SPOTTER

            0.24 INCHES OF RAIN FELL IN PIKE CREEK IN 17 MINUTES.

0501 PM     TSTM WND GST     PHILADELPHIA            40.01N 75.13W
05/16/2007  M51.00 MPH       PHILADELPHIA       PA   TRAINED SPOTTER

            51 MPH WIND GUST MEASURED IN THE ROXBOROUGH SECTION OF
            PHILADELPHIA. URBAN AND POOR DRAINAGE FLOODING ALSO
            REPORTED.

&&

MEOLA

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 2:37 PM EDTSevere Thunderstorm WarningPHIMorris, Sussex, Warren38 min
May 16, 3:05 PM EDTSevere Thunderstorm WarningPHIHunterdon, Somerset55 min
May 16, 4:53 PM EDTSevere Thunderstorm WarningPHIGloucester52 min
May 16, 5:05 PM EDTSevere Thunderstorm WarningPHICamden40 min
May 16, 5:20 PM EDTSevere Thunderstorm WarningPHISalem40 min
May 16, 5:22 PM EDTSevere Thunderstorm WarningPHIBurlington38 min
May 16, 6:55 PM EDTSpecial Marine WarningPHI2 hr
May 16, 2:48 PM EDTSevere Thunderstorm WarningPHIBucks, Chester, Montgomery42 min
May 16, 3:26 PM EDTSevere Thunderstorm WarningPHIDelaware49 min
May 16, 3:30 PM EDTSevere Thunderstorm WarningPHIChester, Montgomery, Philadelphia45 min
May 16, 4:16 PM EDTSevere Thunderstorm WarningPHIChester44 min
May 16, 4:35 PM EDTSevere Thunderstorm WarningPHIDelaware40 min
May 16, 4:21 PM EDTSevere Thunderstorm WarningPHINew Castle39 min
May 16, 5:41 PM EDTSevere Thunderstorm WarningPHIKent79 min
May 16, 6:35 PM EDTSevere Thunderstorm WarningPHISussex70 min

Nearby

Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.